Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sleep and Complera
Feb 14, 2013

I was wondering is it o.k. to use ZZZquil to help with sleeping or any other sleep aid for that matter? I take my complera in the morning between the hours of 8-10. But when it comes time to sleep at night. I wake up a few times. Also, how soon can you see results or how soon does Complera work to get your numbers to good results. I'm at 15,515 for VL and 640 for CD4

Response from Dr. Young

Hi and thanks for posting.

It's good to check on drug-drug interactions before taking any new medication or supplement.

In your case, there's nothing to be concerned about. The only active ingredient in ZZZquil is diphenydramine (also known as Benadryl)- there aren't any drug-drug interactions of significance between diphenhydramine and the meds in Complera.

Indeed, you could also by over the counter diphenydramine pills- probably for a lot less than you're paying for the Nyquil brand name.

Regarding your labs- typically, I'd expect your viral load to decrease by an excess of 95% in the first month, and reach undetectable levels by month 4-6. Your CD4 count is already in a normal range, but we'd expect about an additional ~150-250 cells in a year.

By the way, while it's tempting to check a CD4 cell test monthly or quarterly, so long as you're otherwise doing well, current recommendations are to test CD4s only every 6-12 months.

I hope that helps, BY



Previous
alternative to truvada?
Next
Kind of desperate

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement